Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Persisting darkness in crotch area post treatment of erythrasma. Normal?

I had erythrasma over half a year ago, and I was too embarrassed to have a doctor check my crotch area, so I bought some medications (fusidic acid, miconazole, erythromicin, clarithromicin) and was able to stop the infection. The skin stopped itching, and the discoloration stopped spreading, but it s been months now and the skin in the affected area is still very dark. Is this normal? How soon can I expect my skin to return it its normal color? Is there something I can do to help speed it up? I d greatly appreciate any help. Thanks in advance.
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  462
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
Groin area is quite prone for fungal infections, intertrigo ,erythrasma. Sometimes seborrheic dermatitis, inverse psoriasis, pityriasis versicolor may also mimic such infections in groin.
Erythrasma or fungal infections usually heal in two to three weeks with adequate medication. The medications that you took were good enough to treat erythrasma.
I would like you to consult a dermatologist, to rule out three possibilities
1)if there is a persisting infection fungal or erythrasma
2) if it is some other disease that you misdiagnosed as erythrasma
3) if the lesion actually healed and its only the pigmentation that is persisting.

If its only the pigmentation that is persisting, keeping the area dry and application of pigmentation reducing agents like Kojic acid, hydroquinone would help.
Hope that answers your query. Take care.
Answered: Thu, 31 Jan 2013
I find this answer helpful

 1 user finds this helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor